What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 16, 8:58 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Feb 16, 8:58 AM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
858 AM EST Sun Feb 16 2025
...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF THE AREA TODAY...
.UPDATE...
Issued at 852 AM EST Sun Feb 16 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Squall line of showers and storms continue to race eastward about
50-60 mph with areas of strong to near severe winds associated
with it. Recent IR Imagery shows some warming of the clouds tops
over the last few hours but still some -50 to -60 c temps over far
south GA where the better instability, albeit weak CAPE, is noted.
The line may temporary increase in intensity, but in general sense
some weakening of the line is likely by the mid to late aftn as it
continues to push east to southeast. Timing of the line has not
changed much with perhaps a slightly faster progression. Behind
the line, mainly stratiform rains expected. Gusts so far has been
up to 40-52 mph observed along the line, but again some surging
of the line may bring higher gusts through the morning and early
aftn. Outside of the line of showers and storms and rains, winds
are increasing in the warm sector as expected as the winds at about
1-2 kft mix down with recent obs showing 31 mph gusts. Expect
that the first area that experience some non-thunderstorm gusts
that are above 35-40 mph would be along and south of a line from
JAX to GNV where the heating will be stronger in the near term.
Max temps looked good with only minor adjustments. Probably will be
able to remove part of the wind advisory from southeast GA this
aftn as the stronger low levels winds move well to the northeast.
Rest of the forecast was on track.
&&
.NEAR TERM...
(Today and Tonight)
Issued at 228 AM EST Sun Feb 16 2025
Today...Latest Hi-Res models remaining on track for squall line
to race from NW to SE across the local area with damaging winds of
50 to 70 mph possible along with isolated tornadoes along any
kinks that develop in the line of thunderstorm activity. Timing
still generally 8am to Noon across SE GA and 10am to 3pm across NE
FL. Wind Advisory still in effect for strong South to Southwest
flow increasing ahead of this feature with sustained winds at 20
to 30 mph along with gusts into the 40 to 45 mph range. These
winds should fade following the passage of the squall line and may
need to end the Wind Advisory a bit earlier across some SE GA
counties than the current 6pm expiration time. Max temps will
range from the lower to middle 70s across SE GA to the upper
70s/lower 80s across NE FL and will depend ultimately on the
arrival of the squall line through the day.
Tonight...Much colder as High pressure builds in to the Northwest
of the region and ushers in temperature falls of 30-40 degree from
todays high temps. Skies become mostly clear by the overnight
hours as Northwest winds remain generally in the 10-15 mph range
through the night and combine with lows in the mid/upper 30s
across SE GA to produce wind chills down into the upper 20s by
early Monday morning. Across NE FL, temps fall into the lower 40s
and combine with the brisk NW winds to produce wind chills in the
30s and this by far is the coldest air mass of the month so far
for the NE FL/SE GA region. Despite lows in the middle 30s across
portions of inland SE GA, likely too much wind flow for any
significant frost formation, but some patchy frost will be
possible in more wind sheltered locations to the North and West of
Waycross around sunrise Monday morning.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 228 AM EST Sun Feb 16 2025
High pressure ridging will be in control post FROPA on Monday,
with a northwesterly flow to start Monday becoming more due
northerly, and closer to a northeasterly direction by the coast
with the maritime influence. A mostly sunny and cool/dry day will
be expected area wide Monday with winds mainly decreasing
throughout the day as the pressure gradient with the ridge
broadens, though a breeze in the 10-15 mph range will still be
likely by the coast even into the afternoon. Temperatures in the
mid to upper 50s will be expected north and towards the coast and
generally low to mid 60s elsewhere. With much lighter winds will
be expected Monday Night as compared to Sunday Night, which should
allow for much better radiational cooling over the interior, and
therefore some frost potential into Tuesday Morning, generally
across interior southeast GA where lows in the mid 30s will be
common. South and closer to the coast, upper 30s to mid 40s will
be expected.
Tuesday, flow becomes increasingly onshore from the northeast to
east for the whole region as high pressure starts to shift to the
north and eventually northeast of the region ahead of low pressure
starting to form over the western Gulf Coast. Some mid and high
clouds will be around Tuesday, though still expecting to remain
dry through at least Tuesday Evening with temperatures rebounding
a bit, into the mid to upper 60s north and the coast to the low to
mid 70s furthest south.
Low pressure will rather quickly get its act together on Tuesday
over the western Gulf and move generally east-northeastward
directly towards the CWA Tuesday Night. Most rainfall is expected
to hold off until Wednesday, but some overrunning/stratiform like
precip approaching out ahead of the system looks to start towards
the early morning hours on Wednesday. In fact, the movement and
behavior of the low pressure/frontal system has quite a few
similarities to the winter event in January, though lacking the
deep anomalously cold airmass. Given the cloud cover and eventual
rainfall, lows will be milder Tuesday Night, ranging from the
upper 40s north to 50s south.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 228 AM EST Sun Feb 16 2025
As mentioned above, widespread rainfall is expected to continue
through Wednesday and possibly into Wednesday Night as low
pressure very quickly passes directly across the region and
offshore. This will be a welcomed soaking rain for a vast majority
of the region, but especially from roughly I-10 northward into
interior southeast GA where the Weather Prediction Center (WPC)
places that region in a "Marginal" (level 1/5) risk for excessive
rainfall. At least 1-2" of rainfall looks likely for these areas,
and closer to 0.5 to 1" south and east. This also looks to be
mainly a stratiform rain type of event, though a few embedded
thunderstorms will be possible.
Stronger high pressure will take control of the region by Thursday
and into the end of the work week, with temperatures trending
below normal. Guidance is split as to the behavior of another area
of low pressure that will form over the western Gulf area towards
Friday and Saturday, and the extent of impacts for our region. As
of now, left at least a slight chance to chance of rain across the
area by Saturday.
&&
.AVIATION...
(12Z TAFS)
Issued at 505 AM EST Sun Feb 16 2025
VFR conds early this morning in south flow at 10-15 knots in the
warm sector and Low Level Wind Shear (LLWS) conditions as SW
winds at 2000 ft are likely in the 40-50 knot range and will not
start to mix down until the 13-14Z range along with some pre-
frontal shower activity that is possible and have kept the mention
of VCSH prior to the arrival of the squall line in the 16-18Z
time frame at SSI, JAX, VQQ and GNV and in the 17-19Z time frame
at CRG/SGJ and for now have gone with gusts to 35 knots with TSRA,
but may need to be tweaked upwards to 40-45 knots depending on
how intense the storm activity becomes as it approaches the TAF
sites. Models suggest some post-squall line showers (VCSH) with
overcast VFR skies until sunset, then becoming VFR with clearing
skies all areas at the end of the TAF period with West to
Northwest winds generally around 10 knots.
&&
.MARINE...
Issued at 228 AM EST Sun Feb 16 2025
Gale Warning still on track today as South to Southwest winds
increase to 20 to 30 knots with gusts to 40 knots expected ahead
of and along squall line that pushes through the local waters this
afternoon. Expect the need for continued Small Craft Advisory
headlines tonight into early Monday for all waters as Northwest to
North flow behind the flow continues at 20 to 25 knots before
subsiding to Northeast 10-15 knots by Monday afternoon as high
pressure builds just north of the region through Tuesday. Still on
track for another round of Small Craft Advisory headlines
Wednesday with the approach of another low pressure system with
increasing southerly flow, which will become Northwest and remain
strong on Thursday behind the departing low pressure system.
Rip Currents: High risk of rips lingers today with surf/breakers
of 3-5 ft this morning, but expect the offshore flow to knock the
surf/breakers down to 2-4 ft by Monday with a solid Moderate risk
a flow becomes North to Northeast.
&&
.HYDROLOGY...
Issued at 228 AM EST Sun Feb 16 2025
Squall line that pushes through today is moving fairly quickly and
expect rainfall amounts of 0.50 to 1.00 inches across SE GA and
0.25 to 0.50 inches across NE FL, so significant flooding problems
are not expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 35 56 33 / 100 0 0 0
SSI 73 40 57 44 / 100 0 0 0
JAX 78 40 60 40 / 100 0 0 0
SGJ 80 44 58 45 / 100 0 0 0
GNV 78 42 64 39 / 100 0 0 0
OCF 81 44 67 41 / 100 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST this evening for FLZ021-023-024-030-
031-033-035-038-120-124-125-132-133-136>138-140-220-225-232-
236-237-240-322-325-340-422-425-522.
High Rip Current Risk until 6 PM EST this evening for FLZ124-125-
133-138.
GA...Wind Advisory until 6 PM EST this evening for GAZ132>136-149-
151>154-162-163-165-166-250-264-350-364.
High Rip Current Risk until 6 PM EST this evening for GAZ154-166.
AM...Gale Warning until 6 PM EST this evening for AMZ450-452-454-470-
472-474.
&&In the hours before
Special weather statement, Feb 16, 11:12 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1112 AM EST Sun Feb 16 2025
FLZ021-023-030-031-035-125-132-136-225-232-236-325-422-425-522-
161645-
Western Clay FL-Union FL-South Central Duval FL-
Southwestern Columbia FL-Suwannee FL-Bradford FL-Gilchrist FL-
Eastern Clay FL-Eastern Alachua FL-Southeastern Columbia FL-
Western Alachua FL-Baker FL-Western Duval FL-Trout River FL-
Coastal Duval FL-
1112 AM EST Sun Feb 16 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL GILCHRIST...BRADFORD...
NORTHWESTERN ALACHUA...SOUTHEASTERN BAKER...UNION...SOUTHEASTERN
SUWANNEE...NORTHERN CLAY...SOUTHWESTERN COLUMBIA AND DUVAL COUNTIES
THROUGH 1145 AM EST...
At 1112 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles east of Sea Island to near Yulee to
near Cisco Gardens to near Fort White. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Orange Park, Starke, Lake Butler, Bell, Raiford,
Worthington Spring, Arlington, Ichetucknee Spring, and Unf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 PM EST for
northern and northeastern Florida.
&&
LAT...LON 3012 8134 3011 8136 3024 8138 3025 8138
3025 8144 3017 8140 3016 8143 3016 8140
3015 8144 3015 8140 3011 8144 3012 8168
3003 8169 2967 8296 2988 8287 2992 8292
3026 8187 3051 8153 3053 8139
TIME...MOT...LOC 1612Z 277DEG 48KT 3109 8107 3056 8160 3033 8183 2991
8267
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NELSONLocal storm report, Feb 16, 11:13 AM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1113 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM Non-Tstm Wnd Gst 3 SSE Kingsland 30.75N 81.65W
02/16/2025 M45 MPH Camden GA Mesonet
Mesonet station GA356 I-95 At Camden Welcome
Center reported wind gust of 45 mph at
11:01am.
&&
LEVLocal storm report, Feb 16, 11:17 AM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1117 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM Tstm Wnd Gst 3 SSE Kingsland 30.75N 81.65W
02/16/2025 M45 MPH Camden GA Mesonet
Corrects previous non-tstm wnd gst report
from 3 SSE Kingsland. Mesonet station GA356
I-95 At Camden Welcome Center reported wind
gust of 45 mph at 11:01am.
&&
LEVLocal storm report, Feb 16, 11:21 AM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1121 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM Tstm Wnd Gst 3 NE Yulee 30.66N 81.54W
02/16/2025 M47 MPH Nassau FL Mesonet
Mesonet station AP505 Yulee reported wind
gust of 47 mph at 11:10am.
&&
LEVLocal storm report, Feb 16, 11:23 AM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1123 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM Tstm Wnd Gst 1 NW Fernandina Beach 30.67N 81.47W
02/16/2025 M41 MPH Nassau FL Buoy
Buoy station FRDF1 Fernandina Beach, FL
reported wind gust of 41 mph at 11:12am.
&&
LEVLocal storm report, Feb 16, 11:25 AM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1125 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM Tstm Wnd Gst 2 NE Jacksonville Inter 30.50N 81.68W
02/16/2025 M48 MPH Duval FL ASOS
ASOS station KJAX Jacksonville Intl Airport
reported wind gust of 48 mph at 11:17am.
&&
LEV